MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HEADLESS TROCAR DRILL PIN 3.2 MM DIAMETER 75 MM LENGTH; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. HEADLESS TROCAR DRILL PIN 3.2 MM DIAMETER 75 MM LENGTH; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned product identified the product as stuck in the guide and the pin is tapered and damaged with most of the pin missing.A dimensional analysis was not completed as the product is stuck in the mating guide.The device history records were reviewed for deviations and/or anomalies with the following related anomalies/deviations identified: ncr21152546.The reported products were reviewed for compatibility with no issues noted.Medical records were not provided.The complaint is confirmed via product evaluation.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the cut guide seized.There was no patient harm or impact reported.The procedure was completed with no delay.

Brand Name
HEADLESS TROCAR DRILL PIN 3.2 MM DIAMETER 75 MM LENGTH
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19142894
Report Number0001822565-2024-01332
Device Sequence Number7444156
Product Code LXH
UDI-Device Identifier00889024201620
UDI-Public(01)00889024201620(17)331005(10)66161138
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00590102000
Device Lot Number66161138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age53 YR
Patient SexMale